Alert archive / Kansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 162, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 2024, 12:11 AM CDT for 6 counties in Kansas. It was in force for 79 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2024, 12:11 AM CDT (05:11 UTC)
- Expired
- Jun 9, 2024, 1:30 AM CDT
- In force
- 79 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:45 AM CDT | TSTM WND DMG | Pratt, KS | Picture on social media of a tree uprooted. |
| Jun 9, 12:45 AM CDT | TSTM WND GST 65 | Coats, KS | |
| Jun 9, 12:55 AM CDT | TSTM WND GST 58 | 2 Ssw Iuka, KS | AWOS station KPTT Pratt Indust. |
| Jun 9, 12:56 AM CDT | TSTM WND DMG | 1 E Coldwater, KS | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 9, 1:00 AM CDT | TSTM WND GST 70 | 2 Sw Coats, KS | |
| Jun 9, 1:20 AM CDT | TSTM WND GST 65 | Kinsley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
098
WUUS53 KDDC 090511
SVRDDC
KSC007-033-047-097-151-185-090630-
/O.NEW.KDDC.SV.W.0162.240609T0511Z-240609T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1211 AM CDT Sun Jun 9 2024
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Kiowa County in south central Kansas...
Northwestern Barber County in south central Kansas...
Comanche County in south central Kansas...
Southern Stafford County in south central Kansas...
Pratt County in south central Kansas...
Edwards County in south central Kansas...
* Until 130 AM CDT.
* At 1211 AM CDT, severe thunderstorms were located along a line
extending from near Lewis to near Greensburg to near Coldwater to 7
miles south of Protection, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Coldwater, Greensburg, Lewis, Wilmore, Fellsburg, Lake Coldwater,
and Centerview around 1215 AM CDT.
Belpre and Buttermilk around 1220 AM CDT.
Haviland, Trousdale, and Belvidere around 1225 AM CDT.
Macksville, Hopewell, and Wellsford around 1230 AM CDT.
Other locations in the path of these severe thunderstorms include
Croft, Cullison, Sun City, Byers, Dillwyn, St. John, Coats, Pratt,
Iuka and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Dodge City.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 9946 3800 9848 3739 9846 3738 9845
3700 9888 3700 9952
TIME...MOT...LOC 0511Z 261DEG 39KT 3790 9931 3757 9936 3732 9936 3710
9953
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TATRO3 follow-up statements
500
WWUS53 KDDC 090535
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1235 AM CDT Sun Jun 9 2024
KSC007-033-047-097-151-185-090630-
/O.CON.KDDC.SV.W.0162.000000T0000Z-240609T0630Z/
Kiowa KS-Barber KS-Comanche KS-Stafford KS-Pratt KS-Edwards KS-
1235 AM CDT Sun Jun 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR KIOWA...NORTHWESTERN BARBER...COMANCHE...SOUTHERN STAFFORD...
PRATT AND EDWARDS COUNTIES...
At 1235 AM CDT, severe thunderstorms were located along a line
extending from near Belpre to near Wellsford to 7 miles east of
Wilmore to 6 miles east of Buttermilk, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Macksville, Cullison, Sun City, Hopewell, Croft, Wellsford, Byers,
Pratt, Coats, Lake City, Aetna, Iuka, Sawyer, Medicine Lodge,
Preston, Isabel, Cairo and Neola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 9946 3800 9848 3739 9846 3738 9845
3700 9888 3700 9952
TIME...MOT...LOC 0535Z 272DEG 36KT 3791 9904 3761 9905 3730 9907 3709
9922
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TATRO595
WWUS53 KDDC 090556
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1256 AM CDT Sun Jun 9 2024
KSC033-047-097-090606-
/O.CAN.KDDC.SV.W.0162.000000T0000Z-240609T0630Z/
Kiowa KS-Comanche KS-Edwards KS-
1256 AM CDT Sun Jun 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR KIOWA...COMANCHE AND EDWARDS
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Kansas.
&&
LAT...LON 3800 9902 3800 9848 3739 9846 3738 9845
3700 9888 3700 9900
TIME...MOT...LOC 0556Z 255DEG 27KT 3790 9881 3764 9873 3731 9878 3708
9895
$$
KSC007-151-185-090630-
/O.CON.KDDC.SV.W.0162.000000T0000Z-240609T0630Z/
Barber KS-Stafford KS-Pratt KS-
1256 AM CDT Sun Jun 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN BARBER...SOUTHERN STAFFORD AND PRATT COUNTIES...
At 1256 AM CDT, severe thunderstorms were located along a line
extending from near Dillwyn to near Pratt to near Lake City to Aetna,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pratt, Iuka, Sawyer, Medicine Lodge, Stafford, Preston, Isabel,
Cairo, Neola and Zenith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 9902 3800 9848 3739 9846 3738 9845
3700 9888 3700 9900
TIME...MOT...LOC 0556Z 255DEG 27KT 3790 9881 3764 9873 3731 9878 3708
9895
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TATRO950
WWUS53 KDDC 090625
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
125 AM CDT Sun Jun 9 2024
KSC007-151-185-090634-
/O.EXP.KDDC.SV.W.0162.000000T0000Z-240609T0630Z/
Barber KS-Stafford KS-Pratt KS-
125 AM CDT Sun Jun 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARBER...SOUTHERN
STAFFORD AND PRATT COUNTIES WILL EXPIRE AT 130 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Kansas.
&&
LAT...LON 3800 9902 3800 9848 3739 9846 3738 9845
3700 9888 3700 9900
TIME...MOT...LOC 0624Z 261DEG 39KT 3795 9843 3769 9835 3736 9840 3713
9858
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:05 PM CDT, 1 hour 6 minutes earlier. Its key messages:
- A large complex of thunderstorms is expected to cross Southwest Kansas Saturday night, with damaging winds and heavy rainfall the primary risks. The highest risk of damaging wind is expected to focus along and north of US 50.
- Low clouds and much cooler Sunday.
- A rapid warming trend is expected next week.
Area forecast discussion, Jun 8, 11:05 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1105 PM CDT Sat Jun 8 2024 .KEY MESSAGES... - A large complex of thunderstorms is expected to cross Southwest Kansas Saturday night, with damaging winds and heavy rainfall the primary risks. The highest risk of damaging wind is expected to focus along and north of US 50. - Low clouds and much cooler Sunday. - A rapid warming trend is expected next week. && .UPDATE... Issued at 608 PM CDT Sat Jun 8 2024 *** MESOSCALE DISCUSSION *** At 23Z (6 PM CDT), several supercell thunderstorms were underway across the High Plains of eastern Colorado. These storms were in a very favorable warm, moist upslope environment characterized by lower 60s dewpoints and 2000 J/kg MLCAPE along with 0-6km AGL bulk wind shear vector magnitudes of 40 to 50 knots. This rich severe weather environment extends well into Kansas. Pretty much every high-end severe weather metric favors a prolonged, late- evening into the overnight severe weather episode with either one very large MCS transitioning into a MCC or at the very least a couple smaller MCSs in close proximity. Strong to marginally severe storms in the northern Texas panhandle will likely continue to march northeastward toward far southwest Kansas by mid-evening, with several of the latest runs of the HRRR picking up on this and merging it with the Colorado storms forming a massive severe MCS centered right across southwest Kansas late tonight. High end severe wind reports are the most likely risk tonight as the severe MCS matures, especially when mid to upper 60s surface dewpoints become ingested into the system. 70 to 80 mph wind gusts are expected with the strongest convective updraft/downdraft interfaces within the meat of the MCS tonight, really favoring a corridor 50 miles either side of a Scott City to Dodge City to Pratt line. The risk of 70-80 mph wind gusts will be a bit lower later in the night (after 11 PM CDT) and farther east as the boundary layer cools sufficiently enough, however given the strength of this MCS, boundary layer cooling may not be enough to weaken the MCS strength much as surface to 850mb moisture transport vectors are forecast to remain quite strong out of the east southeast. && .SHORT TERM /THROUGH SUNDAY/... Issued at 200 PM CDT Sat Jun 8 2024 Midday surface observations depicted a stationary frontal boundary in the vicinity of the KS/OK border, with northeast winds prevailing across SW KS. Moisture convergence was already increasing along this boundary, with CAPE already exceeding 2000 J/kg, but expectation is for all convection to remain capped through 7 pm, with forcing still removed, and an inversion in place. The boundary will lift northward some through sunset, with winds becoming more upslope/easterly, in response to the approaching shortwave over the Colorado Rockies. Despite the easterly boundary layer winds, temperatures will warm easily into the mid 80s north, to the mid 90s adjacent to Oklahoma. MU CAPE of 3-4,000 J/kg is expected to be common across SW KS by evening. Still, removed all pops through 7 pm, with 12z ARW/NAM dry through this time. Numerous thunderstorms are expected to initiate as supercells over northeast Colorado through 7 pm, evolving from the Front Range, then rapidly grow upscale into an intensifying MCS (mesoscale convective system) and enter the northwest zones in the 8-9 pm time range. The environment this evening will favor rapid cold pool/ outflow clustering, as the maturing MCS interacts with the expected instability reservoir, producing bow echoes and potentially particularly damaging winds. Wind gusts of 60-80 mph are expected along the apexes of the strongest bowing segments, probably favoring north and west of DDC this evening. Wind- driven enhanced probability remains valid, with a much less threat of hail greater than one inch in diameter. All convection will be linear in nature in SW KS, so any tornado risk will be very limited, and tied to QLCS mesovortex spinups along the leading edge of the outflows when the MCS is near maturation this evening. Damaging winds are of particular concern during early summer weekends, when many are outdoors enjoying recreational activities, away from shelter. Ensure you have multiple ways to receive warnings; some warnings will carry the destructive tag and trigger WEA alerts on mobile devices when forecast wind gusts reach 80 mph. Remain weather aware, and have a plan in place to find shelter ahead of this thunderstorm complex tonight. Damaging wind risk remains focused along and especially north of US 50, with a 7 pm through 2 am time slot for the highest impacts. Hatched probability (10% or greater)of significant gusts (> 75 mph, hurricane force) is focused across the northern half of the DDC CWA. MCS is expecting to be exiting into central Kansas by 1 am Sunday per the fastest guidance, 4 am per the slowest. All models show widespread low stratus filling in developing behind the exiting complex, as the MCS outflow pushes the old frontal boundary southward again. Kept northeast winds toward the strongest side of guidance through sunrise Sunday. Sunday will be much cooler, with the combination of strong cold advection (for June standards) and stratus working to hold temperatures down through at least early afternoon. GFS/NAM agree with an 850 mb temperature reduction of 6-9C compared to Saturday, and where stratus can hold much of the day, afternoon temperatures will be reduced to the refreshing 70s. Temperatures are expected to fall back into the 50s Monday morning as weak high pressure arrives in Kansas, but lingering cloud cover will limit the cooling potential. Some overrunning/warm advection related elevated showers/storms are possible favoring the southwest zones Sunday night, but the forecast may be too wet here, with much of this activity likely remaining south of SW KS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 200 PM CDT Sat Jun 8 2024 Emphasis for additional rainfall and thunderstorms will transfer to the west and south of SW KS on Monday. Pops will strongly favor the southwest and western zones Monday, given moist SEly upslope fow, and a midlevel weakness persisting near southeast Colorado. Clouds will also be more prevalent across these western zones Monday, with temperatures running several degrees below early June normals. Midlevel shortwave trough or weakness is forecast to drift eastward in the vicinity of SW KS through Tuesday, and NBM correctly keeps chance category pops for showers and thunderstorms for this feature. Flow and shear will be very weak, but precipitable water will be high, favoring non-severe disorganized/pulse convection with locally heavy rainfall through Tuesday. All models show aggressive warming Wednesday, as the weak shortwave slides southeast of SW KS, and heights aggressively build overhead. 12z EPS ensembles show a strong midlevel high over 594 dm in strength building from Mexico toward Albuquerque, New Mexico by 7 pm Wednesday. Afternoon temperatures will soar easily into the lower 90s, and NBM may be too slow with the magnitude of the warmup. The Mexican heat ridge builds even stronger Thursday, with heights climbing well over 590 dm over SW KS. 12z MEX forecasts a high of 99 at DDC Thursday, and GEFS ensemble probability of 2m T > 100 is already 70-80% Thursday afternoon. Given the very hot ensemble means, deterministic solutions and NBM/MEX may not be hot enough, but regardless, Thursday is expected to be hottest day so far this young summer season. How much more rain we put in the topsoils between now and then will play a role with any evaporative cooling, and whether we can avoid triple digit heat. For non-summer lovers, the good news is this heatwave is temporary, as ECMWF EPS shows a shortwave trough eroding the ridge, reducing heights and introducing another chance of showers and thunderstorms. Pops and cooling trend from the NBM for next Friday and Saturday were accepted. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1101 PM CDT Sat Jun 8 2024 A line of strong to severe thunderstorms will track east-southeast through southwest Kansas into central Kansas overnight, affecting the vicinity of all TAF sites with brief periods of MVFR/IFR cigs/vsbys along with strong wind gusts in excess of 50kt. Low level stratus is then expected to develop within an east- northeasterly upslope flow developing behind a cold front sinking slowly southward into northern Oklahoma early Sunday morning, resulting in possible MVFR/IFR cigs in vicinity of all TAF sites generally after 07-09Z. East-northeast winds around 10 to 20kt with gusts up to 25kt developing behind the aforementioned front are expected to persist through Sunday afternoon as surface high pressure builds in across the Upper Midwest. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Umscheid SHORT TERM...Turner LONG TERM...Turner AVIATION...JJohnson
Hazardous weather outlook, Jun 8, 6:13 AM CDT, 17 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 613 AM CDT Sat Jun 8 2024 KSZ030-031-043>046-061>066-074>081-084>090-091115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 613 AM CDT Sat Jun 8 2024 /513 AM MDT Sat Jun 8 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected to develop in eastern Colorado late this afternoon, then spread southeast into western Kansas this evening. The strongest storms will be capable ofproducing 1 to 2 inch hail and damaging winds upward of 75 mph. There is also a low isolated tornado risk. Additionally, periods of heavy rainfall associated with the strongest storms may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally after 6 PM.
In the hours before
Local storm report, Jun 8, 11:37 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1137 PM CDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Hail 8 NE Hickok 37.65N 101.14W
06/08/2024 M2.50 Inch Grant KS Public
&&Local storm report, Jun 8, 11:40 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1140 PM CDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM Flash Flood 1 SE Ingalls 37.82N 100.44W
06/08/2024 Gray KS Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Jun 8, 11:44 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1144 PM CDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tstm Wnd Gst 3 NW Ft. Dodge 37.76N 99.96W
06/08/2024 M70 MPH Ford KS Official NWS Obs
&&Special weather statement, Jun 8, 11:49 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1149 PM CDT Sat Jun 8 2024
KSZ045-046-065-079-090545-
Rush KS-Pawnee KS-Ness KS-Edwards KS-
1149 PM CDT Sat Jun 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NESS...PAWNEE...RUSH AND
NORTHWESTERN EDWARDS COUNTIES THROUGH 1245 AM CDT...
At 1148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hanston to near Hoisington. Movement was
north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Otis, Timken, and Shaffer around 1155 PM CDT.
Bison and Rush Center around 1205 AM CDT.
Other locations in the path of these storms include La Crosse,
Nekoma, Alexander, Bazine, Hargrave and Loretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central, central, southwestern and west central Kansas.
&&
LAT...LON 3826 9903 3826 9891 3807 9892 3808 9957
3826 9957 3826 10008 3833 10025 3841 10025
3870 9965 3870 9904
TIME...MOT...LOC 0448Z 173DEG 20KT 3815 9969 3854 9874
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RUSSELLLocal storm report, Jun 8, 11:53 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1153 PM CDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Gst 10 SE Satanta 37.32N 100.88W
06/08/2024 E68 MPH Seward KS Mesonet
&&Local storm report, Jun 8, 11:59 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1159 PM CDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM Tstm Wnd Gst 3 W Bloom 37.49N 99.96W
06/08/2024 M67 MPH Ford KS Mesonet
Mesonet station DW9907 Bloom.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:33 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 57 min |
| Jun 8, 8:58 PM CDT | Special Weather Statement | DDC | Kearny | 32 min |
| Jun 8, 9:14 PM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jun 8, 9:16 PM CDT | Special Weather Statement | DDC | Scott | 29 min |
| Jun 8, 9:22 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 53 min |
| Jun 8, 9:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 35 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 47 min |
| Jun 8, 9:48 PM CDT | Areal Flood Advisory | DDC | Hamilton, Kearny | 3 hr |
| Jun 8, 9:49 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Stanton | 56 min |
| Jun 8, 10:07 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 38 min |
| Jun 8, 10:09 PM CDT | Special Weather Statement | DDC | Finney | 36 min |
| Jun 8, 10:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell | 45 min |
| Jun 8, 10:35 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 55 min |
| Jun 8, 10:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Meade and 1 more | 51 min |
| Jun 8, 10:39 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 66 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 50 min |
| Jun 8, 11:20 PM CDT | Flash Flood Warning | DDC | Ford, Gray, Hodgeman, Pawnee | 3 hr |
| Jun 8, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Gray, Meade | 37 min |
| Jun 8, 11:38 PM CDT | Flash Flood Warning | DDC | Ford | 112 min |
| Jun 8, 11:47 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 1 more | 43 min |
| Jun 8, 11:49 PM CDT | Special Weather Statement | DDC | Ness, Pawnee, Rush | 56 min |
| Jun 8, 11:54 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 51 min |
| Jun 9, 1:07 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| Jun 9, 1:34 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee | 9 hr |
| Jun 9, 1:38 AM CDT | Areal Flood Warning | DDC | Pawnee, Rush | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.